MAUDE Adverse Event Report: ARJOHUNTLEIGH POLSKA SP. Z O.O. CAREVO; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH POLSKA SP. Z O.O. CAREVO; LIFT, PATIENT, NON-AC-POWERED
Model Number BAC1101-01
Medical Device Problem Code Device Fell (4014)
Health Effect - Clinical Codes Fall (1848); Pain (1994)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The conclusions will be provided within the follow-up report once the investigation is completed.
 
Event or Problem Description
Arjo was notified about an event with involvement of a carevo shower trolley.It was reported that a resident fell out of the device.At the time of turning the resident to the right side, the side support opened.The resident suffered a neck pain (cervicalgia) and was treated with cervical collar.
 
Additional Manufacturer Narrative
The device was inspected by an arjo technician.According to the information received, the side support could have been unlocked by shaking this part strongly.The carevo is equipped with two side supports to secure the resident.Each side support in the carevo has two handles.By using them at the same time, the side support can be folded or unfolded.The instruction for use (ifu; 04.Ba.08_13en) provides information that when side supports are raised to a desired position they should lock and click into place.A caregiver should ensure that the side supports are in locked position e.G.: "lift the operating handles and raise/lower the side support to the selected position until it locks and clicks into place"."warning: to avoid the patient from falling out of the device make sure that all side supports are in a locked position." based on the information gathered in the course of this investigation, the incident related to unexpectedly opening of the side support could occur if a precise sequence of movements happened to detach carevo safety side support: strong push directed upwards on the side support handle.Fast pulling on the side support handle in the downwards direction.To sum up, the carevo did not meet its performance specifications as the side support opened unintended.The event occurred during use with the resident.This complaint was decided to be reported to regulatory authority due to customer allegation which stated that the resident fell off the device.Minor injury was reported.

Brand Name
CAREVO
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL  PL-62052
Manufacturer (Section G)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL   PL-62052
Manufacturer Contact
katarzyna bobrow
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
668046472
MDR Report Key17842171
Report Number3007420694-2023-00233
Device Sequence Number12536388
Product Code FSA
UDI-Device Identifier05055982787161
UDI-Public(01)05055982787161(11)200525
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberBAC1101-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2023
Supplement Date Received by Manufacturer09/08/2023
09/08/2023
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date10/18/2023
10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexFemale
Patient Weight54 KG